Bit of good news......... Feel an improvement!

The last time I was here I was talking about crashing depression which was horrific. I had just begun taking 25mcgs of levo and having a very tough time.

I've slowly titrated up to 50mcgs which is where I have been for the last 6 days.

Well it's been a bit of a bumpy ride so far but I have managed it. For the last 3 years I've been taking ERFA until that went belly up. Then switched to Armour which was a disaster.

In the past I was never able to tolerate levo. NEVER. Couldn't even get 12.5mcgs in without feeling dreadful. So from there to here is a big step.

This morning I felt a decided improvement. Chatty, sociable, positive. I have not felt like this in a long time. Naturally by 3pm I was exhausted again and have just woken from a 4hr sleep. But the point I'm making is that I've made a baby step forward.

I'm incredibly sensitive to medication so I shall stay on this dosage for another six weeks, get bloods done and then add in another 12.5mcgs if the GP says raise it. A raise of 25mcgs is just too much for me to manage in one step. When I was on ERFA I was taking 1 and 3/4 grains so comparatively I've a long way to go yet.

Let's be clear. I still feel emotionally unstable. Energy bad, aching , shaky, dreadful sinus and the rest of the usual BUT I can feel progress!!!

It has taken 8 weeks to climb to 50mcgs.


Last edited by

5 Replies

  • Joesmum, that's good news. Just take it very slowly and gradual and hopefully your system will cope. Good idea to increase in 12.5mcg increments. If you ever feel that's too much you could try quartering a 25mcg tablet with a pillcutter. Quarters won't be equal 6.25mcg but will be near enough.

  • Thank you Clutter.x

  • Hi Mum, I'm a little suspicious that levo is causing this improvement. But I guess you will soon know. Are you sure in reality you are coming down off T4 and that may be why you feel better? With those "side effects" you possibly are reacting to deficient cofactors that convert T4 to usable T3. So if you have a lot of reverse T3 and you lower your dose of T4, that might be improving and causing you to "feel" better.

    Have you had your iron, ferritin, folate, and B12 tested lately?

    Just some thoughts to consider if your improvement doesn't continue.

  • Hi Joe's mum, I'm afraid I don't know what to tell you but wanted to offer my support and encouragement. I know what it' like to be in a terrible depression and to feel lousy. I guess most of us have been there if we're not now. I am finally seeing the light at the end of the tunnel and I pray you will too. Just don't give up. Keep looking out for yourself and learn as much as you can from this forum. It's a life saver. You are not alone.

  • Thank you so much.x

You may also like...